MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40M
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) was opened and inserted in eye, then removed.Reportedly per surgeon, the backup lens was opened, loaded more carefully into injector and was almost perpendicular to the plane of the lens.In addition the lagging haptic had sloughed off along with a piece of the lens as it came out of the injector.After inspecting this carefully, decision was made to remove this lens.There was no patient injury.Emerald cartridge was used.Lens is available for return, cartridge was disposed in medical waste.Additional information stated that lens was injected into the anterior chamber through an enlarged primary incision.Lens from another manufacturer was used as back up lens to complete the surgery in the patients right eye.It was unknown how is patient doing after surgery and whether there was use error.No further information is available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes; section d9: returned to manufacturer on: 10/10/2023; section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut but not into separate pieces.The lens was cleaned and, a divot in the lens could be observed.A chip on the edge of the lens could also be observed.One haptic was detached and the other haptic was damaged.Conclusion: the complaint issues haptic detached and lens damaged were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17851848
Report Number3012236936-2023-02457
Device Sequence Number3353185
Product Code HQL
UDI-Device Identifier05050474514287
UDI-Public(01)05050474514287(17)270703
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40M
Device Catalogue NumberAR40MN0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale